Thunderstorm Wind, Sullivan
- When
- July 23, 1:30 PM EST to 2:00 PM EST
- Where
- Sullivan County, Countywide
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.700, -74.733
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 23, 7:50 AM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 850 AM EDT TUE JUL 23 2002 PRECIP SWATH AHEAD OF COLD FRONT JUST ENTERING CWA...SO WILL UPDATE MOST ZONES TO INCREASE PRECIP CHANCES AND INTRODUCE MORE SPECIFIC TIMING. FRONT HAS A GOOD PUSH FROM UPR TROF DIGGING ACROSS CANADA SO RAIN AREA WILL LIKELY PUSH THROUGH THE NORTH COUNTRY BY EARLY AFTERNOON AND THROUGH CENTRAL SECTIONS BY MID. ONCE IT DEVELOPS IN NEPA...CHANCES WILL CONTINUE THROUGH THE PERIOD. ALSO...ABUNDANT EARLY SUNSHINE HAS BOOSTED TEMPS ACROSS NEPA AND MUCH OF SUSQUEHANNA REGION VERY CLOSE TO ADVERTISED MAXES...SO WILL INCREASE MAXES. LTL CHANCE FOR SVR WX IN NY MOST OF NY ZONES...AND EVEN WITH BEST DESTABILIZATION OVER NEPA...SHEAR FIELDS NOT IMPRESSIVE SO THREAT IS MARGINAL EVEN THERE. SOUPY AIRMASS REALLY POINTS TO DOWNPOURS AND LTL IF ANY HAIL. .BGM...NONE. BREWSTER
NYZ017-018-036-037-044>046-231500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1005 AM EDT TUE JUL 23 2002 ...THUNDERSTORM WITH HEAVY RAINFALL AND GUSTY WIND MOVING INTO THE AREA... AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR OTISCO MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL MOVE ALONG ROUTE 20 THE CORRIDOR OVER THE NEXT HOUR. THE THUNDERSTORM WILL BE NEAR... CAZENOVIA AROUND 1015 AM. ERIEVILLE AND WEST EATON AT 1030 AM. HAMILTON AT 1045 AM. BROOKFIELD AT 1100 AM. EXPECT RAINFALL AMOUNTS AROUND AN INCH AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. WESTERLY WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE. GILT
SHORT TERM FORECAST NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 AM EDT TUE JUL 23 2002 NYZ016-017-023>025-036-044-045-055-056-231530- BROOME-CAYUGA-CHEMUNG-NGO-CORTLAND-MADISON-SCHUYLER-SENECA-TIOGA- TOMPKINS- .NOW... ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE AREA... AT 1031 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM AURORA TO MECKLENBURG TO HORSEHEADS.....MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL STRETCH FROM MORAVIA TO ITHACA...AND VAN ETTEN AROUND 11 AM. THEN CORTLAND TO NEWARK VALLEY AROUND 1130 AM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. WESTERLY WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE. GILT
NYZ045-056-057-062-PAZ039-040-231745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1211 PM EDT TUE JUL 23 2002 ...A LINE OF THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAINFALL MOVING INTO THE AREA... AT 1206 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS NORTHEAST OF SANFORD TO MONTROSE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... SUSQUEHANNA AT 1220 PM. DEPOSIT AT 1225 PM. HOP BOTTOM AND GIBSON AT 1230 PM. WALTON AT 1240 PM. HANCOCK AT 1255 PM. DELHI AT 100 PM. PLEASANT MOUNT AT 105 PM. EQUINUNK AT 115 PM. ROSCOE AND MARGARETVILLE AT 135 PM. CALLICOON AT 140 PM. EXPECT HEAVY RAINFALL AND WIND GUSTS TO 35 MPH IN THE PATH OF THE STORMS. LOCALIZED RAINFALL AMOUNTS OF UP TO AN INCH AND HALF ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. GILT
PAZ040-043-044-047-048-232300- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 1217 PM EDT TUE JUL 23 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... LACKAWANNA...LUZERNE...PIKE...WAYNE AND WYOMING. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM.
The Albany radar (KENX), 113 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307535.